iCliniq logo

Ask a Doctor Online Now

HomeAnswersInternal Medicineallergic bronchitisWhat can be done to heal the prolonged throat infection associated with the breathing difficulty I have?

What can help my prolonged throat irritation?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Rathee Rahul

Medically reviewed by

iCliniq medical review team

Published At October 2, 2017
Reviewed AtMay 15, 2024

Patient's Query

Hello doctor,

I am a 42 year old male. I had a seizure episode about 15 years ago and skin tuberculosis, for which I was hospitalized and treated. I was not on any kind of medications until a year later. But during that period, I was unable to concentrate on my sales job. I could not speak fluently at times. I would be so tired when I got home from work that, all I could do was sleep. I then visited a psychiatrist, who gave me a Phenergan injection. But that did not solve my problem permanently. I then met my friend's cousin, who was a psychiatrist from abroad. He prescribed Oxetol 150 mg and Rivotril 5 mg, both twice a day. Then I got better at work. I used to walk for 4 km every day, but eventually, I had to discontinue my walking because of my job schedule. I also started taking Quetiapine 25 mg, half tablet, every night for the last two years to help quit my smoking habit.I have a throat irritation for the past three years. I went to the best hospitals in my city and consulted ENT physicians there, who told me that my throat was alright. But I was diagnosed with GERD, and I was put on Rabicer. I got breathing problems often, and nothing gave me relief. I was referred to an allergy specialist who gave me Doxcid, Fexofenadine, Ambroxol, and Montelukast. He also prescribed me an Airtec inhaler 250 mcg, which I use five times a week.About 15 years ago, I tried to discontinue Quetiapine for five days, which improved my breathing trouble, but my anxiety increased and I restarted the Quetiapine 25 mg at night. Can you please help me? I have to fly next month for an official trip. Can I travel with these medicines? My IgE in the blood tests is 740, and eosinophil count is 13 %. I am also pills, which contain vitamins, minerals, and Inositol. I am attaching my latest lab reports for your reference. I recently started using Nicotex, and I am not smoking for the past two weeks. My problem now is, I still have the throat irritation. I am unable to wear a neck tie since it is not comfortable. Sometimes, I still get breathing difficulty, and I feel tired in the morning. Can I stop taking Quetiapine?

Answered by Dr. Rathee Rahul

Hello,

Welcome to icliniq.com.

Well, I can understand your concern. Here are the facts and the solution for your queries: Firstly, you seem to be taking too many medicines since too long, which is not a good thing because every medicine has its side effects. You are suffering from allergic bronchitis, and your doctor has prescribed you the inhaler and some anti-allergic drugs for the same. Even after being aware of your condition, if you continue to smoke, you are harming yourself. Eventually, these drugs will not work on you. Moreover, you are taking less than the required doses of Montelukast, Ambroxol, and the inhaler. Another fact is that these medicines are to be taken for a particular period in specified doses, as advised by your doctor. So, please do not change that by yourself. The reason for your tiredness in the morning is the tablet Rivotril (Clonazepam), as it causes sedation and a feeling of lethargy. So, I suggest you stop taking that. Tablet Sertraline is a better option for anxiety. You can discuss this with your psychiatrist, and ask him if he could make the necessary change. To quit smoking, no medication works better than a strong will power. I suggest you stop Quetiapine and use Nicotex chewing gum when you feel a strong urge to smoke. If you were diagnosed with GERD, then taking Rabicer (Rabeprazole) alone will not help you, as GERD (gastroesophageal reflux disease) is treated with a combination of other drugs for a given period, and if the symptoms persist, I would advise you to undergo upper gastrointestinal tract endoscopy. I am of the opinion that you are taking too many medicines without a proper schedule and also in incorrect dosages, which is not the right thing to do. I advise you visit your doctor and ask him or her to streamline your drugs, dosages, schedule, and duration. About taking these medicines abroad, you can carry them with your doctor's written consent but, it is important to get your medicines streamlined before that.Do not self-medicate. It could be harmful to your health.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Rathee Rahul
Dr. Rathee Rahul

General Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy